Custody deputies and Wellpath Staff resuscitated an inmate at the Santa Barbara County Main Jail from an overdose with the help of Narcan, the Sheriff’s office said Friday. An inmate was found down inside a shared cell and was suspected of overdosing around 7 p.m. Thursday evening, officials said. Deputies and Wellpath staff began life-saving measures and administered four doses of Narcan, officials wrote in the press release. The jail staff continued CPR and the inmate was able to breathe on his own minutes later. He was later transported to the hospital and is expected to recover.
The Sheriff’s Office stressed the danger of fentanyl use and the importance of carrying naloxone. Signs of overdose may include:
- Difficult to wake up
- Slowed Breathing
- Blue or pale lips and fingernails
Deputies said if you notice these signs, call 911 immediately and give naloxone.
Click here for the article.